Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Tampa Bay, FL

June 7, 2012Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2012, 3:18 PM EDT for Hernando County, Pasco County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 3:18 PM EDT (19:18 UTC)
Expired
Jun 7, 2012, 3:45 PM EDT
In force
27 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 93 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS52 KTBW 071918
SVRTBW
FLC053-101-071945-
/O.NEW.KTBW.SV.W.0011.120607T1918Z-120607T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
318 PM EDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASCO COUNTY IN WEST CENTRAL FLORIDA...
  HERNANDO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 345 PM EDT.

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HERNANDO BEACH...OR 7 MILES
  WEST OF SPRING HILL...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKSVILLE...BAYPORT...PINE ISLAND...SHADY HILLS...WEEKI WACHEE...
  GLEN LAKES...HIGH POINT...MASARYKTOWN...BROOKRIDGE...HERNANDO
  COUNTY AIRPORT...GARDEN GROVE AND LAKE LINDSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2841 8272 2844 8268 2847 8269 2849 8268
      2850 8269 2854 8267 2859 8267 2864 8269
      2870 8259 2869 8242 2866 8241 2866 8233
      2837 8227 2832 8274
TIME...MOT...LOC 1917Z 250DEG 24KT 2846 8268

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:13 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 1:13 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
113 PM EDT THU JUN 7 2012

.SHORT TERM (TONIGHT-SATURDAY)...MUCH NEEDED RAINFALL TO CONTINUE
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. VERY SLOW MOVING
MID TO UPPER TROUGH TO DROP OUT OF TEXAS WITH CLOSED LOW IN THE
WESTERN GULF AND WEAK UPPER RIDGING IN THE N CARIB TO KEEP
DIFFLUENT SW FLOW ALOFT OVER THE E GULF AND FLORIDA PENINSULA TO
END THE WORK WEEK AND THROUGH SATURDAY. WEAK FRONTAL BOUNDARY
DRAPED OVER THE N FL PENINSULA AND NORTHERN GULF TO KEEP THE AREA
IN WARM...MOIST AND UNSTABLE ENVIRONMENT AS WELL. CONTINUE TO
EXPECT SEVERAL ROUNDS OF WIDESPREAD SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS OVER THE ENTIRE AREA WITH COMBINATION OF MID/UPPER
ENERGY OFF THE GULF...SFC FRONTAL BOUNDARY FORCING...DIURNAL
HEATING...AND WEAK SEA BREEZE CIRCULATIONS. HAVE INCREASED POPS
INTO LIKELY CATEGORY MOST AREAS WITH BELOW NORMAL DAYTIME TEMPS.

MAIN THREAT FROM THIS CONVECTION IS EXPECTED TO BE SOME STRONG
GUSTY WINDS...DEADLY LIGHTNING AND BRIEF HEAVY RAINS CAUSING
LOCALIZED FLOODING WITH THE STRONGER STORMS.

PERSISTENT SW FLOW OVER E GULF CONTINUES TO PRODUCE BREAKING WAVES
ALONG AREA BEACHES WITH MODERATE TO HIGH RISK OF RIP CURRENTS
TODAY INTO FRIDAY.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...WEAK SURFACE RIDGING WILL
REMAIN IN PLACE ACROSS THE AREA FROM THE NORTHEAST WITH DEEP
MOISTURE HOLDING ACROSS THE AREA THROUGH WEDNESDAY. ALOFT...AN
UPPER SHORTWAVE WILL GRADUALLY SHIFT EAST ACROSS THE NORTHERN GULF
THROUGH THE PERIOD WITH VORT MAXES MOVING OVER THE AREA. THE UPPER
ENERGY COMBINED WITH THE MOIST ENVIRONMENT WILL ALLOW FOR MAINLY
DIURNAL SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE
PERIOD. MINIMUM TEMPERATURES WILL BE IN THE UPPER 60S TO MID 70S.
HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S EACH DAY.

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING IN
FROM THE GULF WILL PRODUCE TEMPO MVFR CEILINGS AND VISIBILITIES
AT ALL TERMINAL SITES THROUGH 08/00Z TONIGHT...OTHERWISE VFR IS
EXPECTED. SOUTH TO SOUTHWEST WINDS IN THE 10 TO 15 KNOT RANGE WITH
GUSTS UP TO 30 KNOTS IN THE VICINITY OF THUNDERSTORMS WILL
DIMINISH TO 7 TO 10 KNOTS AFTER 08/02Z TONIGHT.

&&

.MARINE...WEAK BOUNDARY IN THE NORTHERN GULF HAS ALLOWS THE PRESSURE
GRADIENT TO RELAX OVER THE E GULF WATERS WITH WINDS IN THE 10-15
KT RANGE THIS AFTERNOON...TONIGHT AND INTO FRIDAY. RESIDUAL SEAS
OF 4-6 FEET THIS AFTERNOON WILL BEGIN TO SUBSIDE OVERNIGHT AND
FRIDAY. DEEP AND WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH FRIDAY WITH WINDS AND SEAS BRIEFLY HIGHER NEAR STRONGER
STORMS. WEAK HIGH PRESSURE TO BUILD INTO THE REGION FOR THE WEEKEND
WITH FAIRLY LIGHT E-SE WINDS AND SEAS.

&&

.FIRE WEATHER...DEEP MOISTURE TO REMAIN OVER THE REGION THROUGH
THE WEEKEND WITH NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  86  75  87 /  60  70  40  60
FMY  76  86  74  87 /  50  60  40  60
GIF  73  87  72  88 /  60  70  40  50
SRQ  76  85  74  86 /  60  70  40  60
BKV  72  87  70  88 /  60  70  40  60
SPG  78  85  77  86 /  60  70  40  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 9 PM EDT THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
LONG TERM...24/COLSON
AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 7, 5:41 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT THU JUN 7 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-071600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
541 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT WITH
A STALLED FRONTAL BOUNDARY ACROSS NORTH FLORIDA AND UPPER ENERGY
STREAMING OVER THE AREA. STRONG GUSTY WINDS...DEADLY LIGHTNING AND
BRIEF HEAVY RAINS CAUSING LOCALIZED FLOODING WILL BE POSSIBLE WITH
THE STRONGER STORMS.

...RIP CURRENT IMPACT...
SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON AND ALLOW
FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. TO AVOID
GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR
PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE
YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA EACH DAY AS A TROUGH TO THE NORTH AND ENERGY ALOFT SLOWLY
MOVE THROUGH THE AREA THROUGH SATURDAY AND BRING ABUNDANT MOISTURE
AND INSTABILITY. A SECONDARY UPPER TROUGH WILL KEEP AN UNSTABLE
ENVIRONMENT IN PLACE THROUGH WEDNESDAY AS HIGH PRESSURE RIDGES
ACROSS THE AREA AT THE SURFACE. STRONG GUSTY WINDS...DEADLY
LIGHTNING AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Jun 7, 3:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
310 PM EDT THU JUN 7 2012

FLZ048-049-071930-
HERNANDO-PASCO-
310 PM EDT THU JUN 7 2012

...A STRONG THUNDERSTORM WILL AFFECT HERNANDO AND NORTHWESTERN PASCO
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR ARIPEKA...OR NEAR HUDSON...MOVING EAST AT 35 MPH. THIS
STORM WILL AFFECT HUDSON...BAYONET POINT...HERNANDO BEACH AND
ARIPEKA...UNTIL 330 PM EDT.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING.

&&

LAT...LON 2841 8272 2845 8268 2847 8269 2849 8268
      2850 8269 2854 8267 2859 8267 2864 8269
      2870 8260 2869 8242 2866 8241 2866 8232
      2842 8213 2829 8274
TIME...MOT...LOC 1907Z 253DEG 28KT 2844 8268

14-MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:21 PM EDTSpecial Weather StatementTBWHillsborough24 min
Jun 7, 5:51 AM EDTBeach Hazards StatementTBWPinellas15 hr
Jun 7, 6:14 AM EDTSpecial Weather StatementTBWManatee, Sarasota46 min
Jun 7, 7:19 AM EDTSpecial Weather StatementTBWHillsborough41 min
Jun 7, 7:21 AM EDTAreal Flood AdvisoryTBWSarasota54 min
Jun 7, 7:44 AM EDTSpecial Weather StatementTBWHardee46 min
Jun 7, 8:00 AM EDTSpecial Marine WarningTBW45 min
Jun 7, 8:21 AM EDTSpecial Weather StatementTBWHardee24 min
Jun 7, 8:24 AM EDTSpecial Weather StatementTBWManatee51 min
Jun 7, 8:39 AM EDTSpecial Weather StatementTBWPolk21 min
Jun 7, 9:02 AM EDTAreal Flood AdvisoryTBWManatee58 min
Jun 7, 10:57 AM EDTSpecial Marine WarningTBW33 min
Jun 7, 2:56 PM EDTSpecial Marine WarningTBW34 min
Jun 7, 3:10 PM EDTSpecial Weather StatementTBWHernando20 min
Jun 7, 5:08 PM EDTFlood WatchTBWPinellas, Sumter36 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.